Does anyone have wheezing either as a RX side effect or along with RA symptoms.

Does anyone have wheezing either as a RX side effect or along with RA symptoms.

I had asthma as a child and have had problems only when sick with bronchitis/pneumonia. But since my RA diagnosis (or starting Methotrexate) I wheeze frequently. I find I am extremely sensitive to allergens and will wheeze with very little stimuli. I go to the allergy/asthma specialist next week, but I feel like this is not Asthma. My instinct is that it related to the RA or a medication side effect.

Thanks in advance for your… read more

A myRAteam Member said:

My Dermatologist done skin biopsies of the rash and the last ones came back as drug related so we are starting eliminating meds. I also have lung issues from earlier years of metratrexate which is only a cough especially when going to bed or getting up in the morning. I find you need your Family doctor, your RA Doctor and any other specialist to all work together. But know you are not alone out there and hope for a better days ahead.

posted over 3 years ago
A myRAteam Member said:

RA causes a host of issues that can be aggravated by certain medications prescribed to treat it.

Your question is the type of question I think someone with a nursing degree and experience in rheumology should be able to guide us in the right direction without making it a medical advice. Even pointing us to a directory where we might find the info is helpful. -I tried doing that so I'm not criticizing without having tried to be an example.

I've said it elsewhere here, members should be reminded that treating RA requires a team approach where cardiologist, pulmonologist, rheumatologist, gastrointerologist, nephrologist, neurologist, and others consult each other and treat the patient considering the impact of the mode of treatment on other presenting pathologies or current medications.

A member passed away recently after going to the hospital for some reason related to her stomach bloating. That could have been diverticulitis, and she probably didn't know to take bloating and swelling seriously. Because those symptoms CAN be an indication that she might be retaining fluid in her heart and/or lungs. Distention and swelling of my feet, hands, and face are the symptoms that took ME to the ER last spring. Sure enough I had fluid in my heart and something wrong with my lungs. At the time it didn't require medication. But RA DOES THAT. That led me to care more about myself that what some practitioners I came across. I scheduled a consult with a cardiologist and pulmonologist. I had asthma as a child and it returned in the form of a dry cough. Once I started my inhaler the coughing became less.

This is a wonderful place to vent and get peer support. It truly is. But I expected more than that since members are asked to disclose what medication we're on, and other co-occurring pathologies we've been diagnosed with as if we're going to be studied and/or provided with relevant information about RA treatment, symptoms, or current peer-reviewed research.

I just don't think a website should be administered like a Facebook group started by a lay person. There has to be more than just us supporting each other. I'm off my soapbox now. ☺

I had to say that. I hope you get answers from your doctor. I have a habit of conducting peer-reviewed research on whatever symptoms I'm experiencing and pairing it with the phrase "rheumatoid arthritis" to determine if it's possibly related to RA. Not every doctor places the same value they place on people they love on their patients. Some people, not only doctors, treat us based on what they can get from us. I can't get any more real than that.

edited, originally posted over 3 years ago
A myRAteam Member said:

@A myRAteam Member you sound a bit condescending we are not idiots we all see our doctor if there's a problem this is a support group and not a clinical trial we all read the package insert well most of us and have done our own research maybe this is just not the right sight for you. We all just want to hear if someone else experiences the same thing. None of us claim to be doctors or nurses unless you are and comments like yours are really rude if you don't like the sight get off it

posted over 3 years ago
A myRAteam Member said:

I used to cough until saw stars every morning when I first started on the meds. I don't seem to have a problem with it anymore... In some of my reading, online and various other sources, and also from watching my sister die from the side effects of chemo I discovered that the lower your immune system is, the more prone to asthma you are. I ended up so allergic to so many, many foods, I lost 40 pounds! I started taking a lot of probiotics and no longer suffer from chronic diahrreah and seem to tolerate a few more foods. Watching someone with cancer, the symptoms when they start to succumb to the drugs is they start to break out in rashes, they put on a TREMENDOUS amount of weight, (swollen liver) loose their hair, then start in being unable to breathe and loose all control of their kidneys and bowels. A lot of these High dose chemo used for cancer causes fibers to form in the lungs... of course, R.A. drugs are only a tiny fraction of the dose for cancer. If a chemo patient gets the slightest infection, they're a goner! They have NO immune system! The object of most R.A. sufferers is that their immune systems are working against themselves... the medical way to treat it is to wipe out just enough of their immune system to keep them moderately comfortable without killing them. If that is not done, their immune system will kill them anyway, in time.
After taking the naturopathic approach for about 18 months, it is very effective, but very expensive!! I had to accept allopathic medicine- It works, and is cost effective for those on Medicare! Beggars can't be choosers!! There's loads of supplements on the market to combat the side effects of the R.A. drugs- I learn more about them on a daily basis! I've tried numerous ones!! I can't tolerate garlic anymore, but onions are loaded with quertin- I eat LOADS of them!! They're good for the lungs.

edited, originally posted over 3 years ago
A myRAteam Member said:

Hi everyone ... I just started back on methotrexate. Was on a arava for approximately 5 years. During
Arava neve felt all this wheezing in my lungs. Although I do have mild asthma brought on by RA. but now that I'm back on the methotrexate for 4 months I'm so wheezing after sleep I feel lik my lungs are full. But when I switched to orencia you could not use the arava. I think I'm ready to go back to remicade infusions again or maybe humaria. Just know something needs to change. As for methotrexate I'm exhausted fell like flu and feel like an elephant is sitting on my chest.

edited, originally posted over 3 years ago
Browse more questions and answers
Continue with Facebook
Sign up with your email
Already a Member? Log in